Alert archive / Missouri / Winter Weather Advisories in 2021

Winter Weather Advisory 2, NWS Springfield, MO

January 6, 202115 counties in Missouri

NWS Springfield, MO issued this winter weather advisory at Jan 6, 2021, 3:54 AM CST for 15 counties in Missouri. It took effect at Jan 6, 2021, 9:00 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2021, 3:54 AM CST (09:54 UTC)
In effect from
Jan 6, 2021, 9:00 PM CST
Expired
Jan 7, 2021, 11:07 AM CST
In force
14 hr
Issued by
NWS Springfield, MO

Counties Barry County, MO, Christian County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Howell County, MO, Lawrence County, MO, Oregon County, MO, Ozark County, MO, Shannon County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 75 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2489 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

337 
WWUS43 KSGF 060954
WSWSGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Springfield MO
354 AM CST Wed Jan 6 2021

...Minor Snow Accumulations Likely over Southern Missouri...

.Rain will change over to snow later tonight and continue into
Friday. Minor snow accumulations are expected, particularly over
elevated areas of the Ozark Plateau. Air temperatures and ground
temperatures are expected to be slightly warmer than freezing,
therefore some of this snow will melt. However, moderate snowfall
rates could lead to slick on roadways. 

MOZ082-083-090>092-094>098-102>106-061800-
/O.NEW.KSGF.WW.Y.0002.210107T0300Z-210107T2100Z/
Texas-Dent-Greene-Webster-Wright-Lawrence-Christian-Douglas-
Howell-Shannon-Barry-Stone-Taney-Ozark-Oregon-
Including the cities of Plato, Roby, Bendavis, Huggins, 
Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Aurora, Mount Vernon, 
Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, 
Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, 
Siloam Springs, South Fork, West Plains, White Church, Teresita, 
Winona, Birch Tree, Montier, Monett, Madry, Cassville, 
Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, 
Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, 
Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, 
Thomasville, and Wilderness
354 AM CST Wed Jan 6 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
3 PM CST THURSDAY...

* WHAT...Wet snow expected. Total snow accumulations ranging from
  a dusting to two inches. 

* WHERE...Along and south of a line from Mount Vernon to Salem
  Missouri. Elevated areas on the Ozark Plateau will have the 
  best chances at receiving accumulations up to two inches.

* WHEN...From 9 PM this evening to 3 PM CST Thursday.

* IMPACTS...Some roadways could become slick. The hazardous
  conditions will impact the morning commute over areas where
  roadways become slick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$
5 follow-up statements
799 
WWUS43 KSGF 061025
WSWSGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Springfield MO
425 AM CST Wed Jan 6 2021

...Minor Snow Accumulations Likely over Southern Missouri...

.Rain will change over to snow later tonight and continue into
Thursday. Minor snow accumulations are expected, particularly 
over elevated areas of the Ozark Plateau. Air temperatures and 
ground temperatures are expected to be slightly warmer than 
freezing, therefore some of this snow will melt. However, moderate
snowfall rates could lead to slick on roadways.

MOZ082-083-090>092-094>098-102>106-061830-
/O.CON.KSGF.WW.Y.0002.210107T0300Z-210107T2100Z/
Texas-Dent-Greene-Webster-Wright-Lawrence-Christian-Douglas-
Howell-Shannon-Barry-Stone-Taney-Ozark-Oregon-
Including the cities of Plato, Roby, Bendavis, Huggins, 
Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Aurora, Mount Vernon, 
Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, 
Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, 
Siloam Springs, South Fork, West Plains, White Church, Teresita, 
Winona, Birch Tree, Montier, Monett, Madry, Cassville, 
Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, 
Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, 
Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, 
Thomasville, and Wilderness
425 AM CST Wed Jan 6 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 3 PM CST THURSDAY...

* WHAT...Wet snow expected. Total snow accumulations ranging 
  from a dusting to two inches.

* WHERE...Along and south of a line from Mount Vernon to Salem 
  Missouri. Elevated areas on the Ozark Plateau will have the 
  best chances at receiving accumulations up to two inches.

* WHEN...From 9 PM this evening to 3 PM CST Thursday.

* IMPACTS...Some roadways could become slick. The hazardous 
  conditions will impact the morning commute over areas where 
  roadways become slick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$
350 
WWUS43 KSGF 061929
WSWSGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Springfield MO
129 PM CST Wed Jan 6 2021

...Minor Snow Accumulations Likely over Southern Missouri...

.Rain will change over to snow later tonight and continue into
Thursday. Minor snow accumulations are expected, particularly
over elevated areas of the Ozark Plateau. Air temperatures and
ground temperatures are expected to be slightly warmer than
freezing, therefore some of this snow will melt. However,
moderate snowfall rates could lead to slick on roadways.

MOZ082-083-090>092-094>098-102>106-070600-
/O.CON.KSGF.WW.Y.0002.210107T0300Z-210107T2100Z/
Texas-Dent-Greene-Webster-Wright-Lawrence-Christian-Douglas-
Howell-Shannon-Barry-Stone-Taney-Ozark-Oregon-
Including the cities of Plato, Roby, Bendavis, Huggins, 
Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Aurora, Mount Vernon, 
Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, 
Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, 
Siloam Springs, South Fork, West Plains, White Church, Teresita, 
Winona, Birch Tree, Montier, Monett, Madry, Cassville, 
Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, 
Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, 
Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, 
Thomasville, and Wilderness
129 PM CST Wed Jan 6 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 3 PM CST THURSDAY...

* WHAT...Wet snow expected. Total snow accumulations ranging from
  a dusting to two inches. Elevated areas on the Ozark Plateau
  will have the best chances at receiving accumulations up to two
  inches. There is potential for even greater amounts over south-
  central Missouri if stronger bands of snow develop.

* WHERE...Along and south of a line from Mount Vernon to Salem
  Missouri.

* WHEN...From 9 PM this evening to 3 PM CST Thursday.

* IMPACTS...Plan on slippery road conditions, especially on 
  untreated roads. The hazardous conditions could impact the 
  morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

Titus
041 
WWUS43 KSGF 070436
WSWSGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Springfield MO
1036 PM CST Wed Jan 6 2021

...Minor Snow Accumulations Likely over Southern Missouri...

.Rain will change over to snow tonight and continue into 
Thursday. Minor snow accumulations are expected, particularly over
elevated areas of the Ozark Plateau. Air temperatures and ground 
temperatures are expected to be slightly warmer than freezing, 
therefore some of this snow will melt. However, moderate snowfall 
rates could lead to slick spots on roadways.

MOZ082-083-090>092-094>098-102>106-072100-
/O.CON.KSGF.WW.Y.0002.000000T0000Z-210107T2100Z/
Texas-Dent-Greene-Webster-Wright-Lawrence-Christian-Douglas-
Howell-Shannon-Barry-Stone-Taney-Ozark-Oregon-
Including the cities of Plato, Roby, Bendavis, Huggins, 
Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Aurora, Mount Vernon, 
Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, 
Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, 
Siloam Springs, South Fork, West Plains, White Church, Teresita, 
Winona, Birch Tree, Montier, Monett, Madry, Cassville, 
Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, 
Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, 
Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, 
Thomasville, and Wilderness
1036 PM CST Wed Jan 6 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
THURSDAY...

* WHAT...Wet snow expected. Total snow accumulations ranging from
  a dusting to two inches. Elevated areas on the Ozark Plateau
  will have the best chances at receiving accumulations up to two
  inches. There is potential for even greater amounts over south
  central Missouri if a stronger band of snow were to develop.

* WHERE...Along and south of a line from Mount Vernon to Salem 
  Missouri.

* WHEN...From Now to 3 PM CST Thursday.

* IMPACTS...Plan on slippery road conditions, especially on 
  untreated roads. The hazardous conditions could impact the 
  morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$
125 
WWUS43 KSGF 070907
WSWSGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Springfield MO
307 AM CST Thu Jan 7 2021


MOZ082-083-090>092-094>098-102>106-071815-
/O.CON.KSGF.WW.Y.0002.000000T0000Z-210107T2100Z/
Texas-Dent-Greene-Webster-Wright-Lawrence-Christian-Douglas-
Howell-Shannon-Barry-Stone-Taney-Ozark-Oregon-
Including the cities of Plato, Roby, Bendavis, Huggins, 
Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Aurora, Mount Vernon, 
Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, 
Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, 
Siloam Springs, South Fork, West Plains, White Church, Teresita, 
Winona, Birch Tree, Montier, Monett, Madry, Cassville, 
Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, 
Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, 
Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, 
Thomasville, and Wilderness
307 AM CST Thu Jan 7 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Wet snow expected. Total snow accumulations ranging from
  a dusting to two inches. higher elevation terrain on the Ozark 
  Plateau will have the best chances at receiving accumulations up
  to two inches with locally higher amounts.

* WHERE...Along and south of a line from Mount Vernon to Salem 
  Missouri.

* WHEN...Until 3 PM.

* IMPACTS...Plan on slippery road conditions, especially on 
  untreated roads. The hazardous conditions could impact the 
  morning commute.

* ADDITIONAL DETAILS...Higher elevation terrain will be slightly
  colder and may see a somewhat higher degree of road impacts.
  Temperatures may remain too warm in some areas to see
  significant travel impacts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$
995 
WWUS43 KSGF 071707
WSWSGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Springfield MO
1107 AM CST Thu Jan 7 2021

MOZ082-083-090>092-094>098-102>106-071815-
/O.CAN.KSGF.WW.Y.0002.000000T0000Z-210107T2100Z/
Texas-Dent-Greene-Webster-Wright-Lawrence-Christian-Douglas-
Howell-Shannon-Barry-Stone-Taney-Ozark-Oregon-
Including the cities of Plato, Roby, Bendavis, Huggins, 
Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Aurora, Mount Vernon, 
Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, 
Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, 
Siloam Springs, South Fork, West Plains, White Church, Teresita, 
Winona, Birch Tree, Montier, Monett, Madry, Cassville, 
Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, 
Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, 
Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, 
Thomasville, and Wilderness
1107 AM CST Thu Jan 7 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Light snow will continue to diminish today, with warming air and 
road temperatures limiting impacts to travel.

$$

Titus

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this winter weather advisory went out at Jan 6, 2:26 AM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Jan 6, 2:26 AM CST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
226 AM CST Wed Jan 6 2021

.SHORT TERM...(Today and Thursday night)

Warmer temperatures were observed overnight as southeast breezes
persisted ahead of an approaching upper level disturbance. Skies
were overcast and will remain cloudy through the day.

Rain is expected to develop this morning across western Missouri
and slowly move eastward. The rain may not make it into central
Missouri, an area that has chances of remaining dry through this
entire system. Locations over southern Missouri on the other hand
will receive very high chances for measurable rain, followed by
some minor snow accumulations.

Rain is expected to change over to snow later tonight as
temperatures in the low levels cool sufficiently for a
precipitation type change.

Surface temperatures are likely to remain above freezing in most
areas, and dew points could also range around 32 to 35 degrees,
which does not bode well for efficient snow accumulation. What
does bode well for some accumulation is the fact that most of the
snowfall occurs overnight.

Areas in the high terrain of the Highway 60 corridor will have a
shallower near surface temperature, which gives areas east of
Springfield a better chance at getting one to two inches of snow
accumulations. We think some slick spots will occur on roadways
east of Springfield in the higher accumulation areas, given the
moderate snowfall rates expected.

SREF probs and ensemble output would suggest mean snow
accumulation for Springfield of around 2 inches with slightly
higher amounts east of Springfield. With near surface temps above
freezing and ground temperatures expected to stay above freezing,
we think actual amounts will be lower than the ensemble means.

Snow will exit south central Missouri late Thursday afternoon.
Overnight lows Thursday night into early Friday will fall into
the mid 20s.

.LONG TERM...(Friday through Tuesday)

Models have mostly come into agreement of an extended period of
cool and dry weather for the Ozarks for the Friday through Tuesday
time frame.

Mean northwest flow evolves aloft while a disturbance over the
weekend has trended much further south than past model runs have
indicated. This system will mainly affect areas of New Mexico
through Texas while the Ozarks remains cool and dry.

A dry frontal passage is possible Monday or Tuesday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1143 PM CST Tue Jan 5 2021

VFR conditions will continue through this afternoon as mid level
clouds continue to fill in throughout the day and ceilings
gradually lower as rain approaches from the west. Rain will begin
first at JLN during the early morning and spread into SGF/BBG by
mid day. MVFR ceilings and visibility in the rain will move into
JLN during the afternoon and into SGF/BBG during the early
evening. Rain will transition to snow during the evening, with
some IFR ceilings/visibility becoming increasingly likely, as
well.

Southeast winds will gust up to 20-25 knots this morning and
afternoon, particularly at SGF, prior to weakening slightly and
turning easterly during the evening.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Rothstein
Hazardous weather outlook, Jan 5, 2:34 PM CST, 13 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
234 PM CST Tue Jan 5 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-062045-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
234 PM CST Tue Jan 5 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

  No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Rain during the day Wednesday will change over to snow Wednesday
night into Thursday morning. A light accumulation of snow is
likely across southern Missouri which could impact the Thursday
morning commute. Snowfall amounts ranging from a trace to locally
three inches are possible, mainly from Springfield and points
east along Highway 60.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Burchfield

Nearby

Winter Weather Advisories in Missouri, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.